Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 140, NWS Boston/Norton, MA

July 2, 2008Hillsborough County, New Hampshire; Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2008, 4:04 PM EDT for Hillsborough County, New Hampshire; Middlesex County, Massachusetts. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 4:04 PM EDT (20:04 UTC)
Expired
Jul 2, 2008, 4:45 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:55 PM EDTHAIL 0.88Townsend, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022004
SVRBOX
MAC017-NHC011-022045-
/O.NEW.KBOX.SV.W.0140.080702T2004Z-080702T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITIES OF...NASHUA...MANCHESTER...

* UNTIL 445 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOWNSEND...OR 8 MILES NORTHEAST OF FITCHBURG...AND MOVING EAST AT
  28 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLINE BY 410 PM EDT...
  PEPPERELL BY 415 PM EDT...
  HOLLIS BY 420 PM EDT...
  DUNSTABLE BY 425 PM EDT...
  NASHUA BY 430 PM EDT...
  HUDSON AND LITCHFIELD BY 435 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4274 7123 4272 7126 4261 7168 4265 7178
      4275 7185 4302 7140 4294 7137 4292 7143
      4285 7142 4280 7134 4278 7134
TIME...MOT...LOC 2005Z 252DEG 24KT 4270 7169

$$

KJC
1 follow-up statement
000 
WWUS51 KBOX 022035
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT WED JUL 2 2008

MAC017-NHC011-022045-
/O.CON.KBOX.SV.W.0140.000000T0000Z-080702T2045Z/
MIDDLESEX MA-HILLSBOROUGH NH-
435 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN HILLSBOROUGH AND NORTHWESTERN MIDDLESEX COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TOWNSEND...OR 9 MILES NORTHEAST OF FITCHBURG...MOVING
EAST AT 28 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEPPERELL BY 440 PM EDT...
  DUNSTABLE...HOLLIS...6 MILES SOUTHWEST OF NASHUA AND 9 MILES
  SOUTHWEST OF HUDSON BY 445 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4274 7123 4272 7126 4261 7168 4265 7178
      4275 7185 4302 7140 4294 7137 4292 7143
      4285 7142 4280 7134 4278 7134
TIME...MOT...LOC 2035Z 252DEG 24KT 4266 7164

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:59 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 2, 12:59 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EDT WED JUL 2 2008

.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2 WITH
THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING AS JUNES
UNSTABLE WARM PATTERN PERSISTS INTO THE MIDDLE OF NEXT WEEK. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF
SOUTHERN NEW ENGLAND AT THIS TIME. EXPECT THESE TO CONTINUE
ESPECIALLY ACROSS EASTERN MASSACHUSETTS. THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND GUSTY WINDS.

HAVE UPDATED POP/WX GRIDS TO REFLECT CURRENT TRENDS AND KEPT THE
GUSTY WINDS/SMALL HAIL WORDING.

APPEARS THAT THE UPPER TROUGH WILL FINALLY PUSH ACROSS THE REGION BY
AROUND 00Z OR SO.

TEMPS WILL TOP OFF IN THE 80S...BUT WOULD NOT BE SURPRISED TO SEE A
90 DEGREE READING OR TWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...ANY LEFTOVER CONVECTION WILL DISSIPATE WITH SUNSET...
EXPECT TO END BY AROUND 03Z. OTHERWISE...EXPECT A PARTLY CLOUDY
NIGHT. WILL STILL BE RATHER MUGGY...SO HAVE ALSO MENTIONED PATCHY
FOG TO DEVELOP ONCE AGAIN...THOUGH NOT QUITE AS WIDESPREAD AS THIS
MORNING. OVERNIGHT LOWS WILL AGAIN BE IN THE 60S.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT
FOR THURSDAY. BELIEVE WE HAVE A VERY GOOD CHANCE FOR MANY GUSTS 50
KNOTS WITH THE NARROW LINE OF SCT TO BKN CONVECTION ATTENDING THE FRONT
BARRELING INTO A HOT AIRMASS THAT HAS ITS OWN PRE CONVECTION GUSTY
SOUTHWEST WINDS TO 30-35KTS.

THURSDAY APPEARS TO BE A HOT DAY THAT WILL FEATURE WIND.

CONTINUITY WITH PREV 4PM TUE FCST EXCEPTING RAISED POPS SLIGHTLY IN
NW MASS FOR THE LATE DAY LINE...THIS IN LINE WITH 21Z SREF POPS.

PLS SEE SPC DAY 2 DISCUSSIONS ON THE SUBJECT OF SVR. SOUNDINGS HAVE
40+ KNOTS 10000 FT.

OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE
AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA.
HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR
THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE
PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS
AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND
NORTH OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH
OF THE AREA FOR THURS NIGHT. WIND FIELDS VERY STRONG AND AM IMPRESSED
ABOUT THE POTENTIAL FOR BOWS IN UNIDIRECTIONAL FLOW. THIS LOOKS LIKE
A BIG WIND DAMAGE DAY FOR A PTN OF SNE IF CONVECTION FIRES AS
ANTICIPATED. MORE LATER.

THE 4TH OF JULY FORECAST NOT YET FIRM SEEMS TO BE RESOLVING. HAVE
LEANED THIS FCST TO THE GFS AND ITS ENSEMBLES DESPITE THE PERSISTENTLY
DRY OP RUNS OF THE EC. UK IS A LITTLE WETTER AND PROX OF THE FRONT AND
IMPENDING OVERRUNNING HAS ME NOT WANTING TO PROMISE A RAIN FREE AFTERNOON
AND EVE FOR JULY 4TH. THIS COULD STILL END UP MORE OPTIMISTIC - DRY BUT
FOR NOW...TRENDED WETTER AND SOONER. CONFIDENCE AVG.

FRI NIGHT AND SAT...SEEMS CERTAIN TO BE SHOWERY AT TIMES WITH THE BETTER-
DRIER DAY OF THE WEEKEND FAVORING SUNDAY. THUNDER IS POSSIBLE. COULD
BE QUITE A BIT OF RAIN /1-3 INCHES/ BUT NOT PLAYING THIS PART OF THE
HAND QUITE YET.

DAYTIME TEMPS FRI AND SAT MODIFIED DOWN SLIGHTLY DUE TO THE SOMEWHAT
WETTER SCENARIOS FCST WITH DAYTIMES COOLER THAN NORMAL.

NEAR DAILY ROUNDS OF CONVECTION MAY EASE MIDDLE OF NEXT WEEK AS A
POSSIBLE HEAT WAVE DEVELOPS HERE SOMETIME NEXT WEEK /3 CONSEC 90 OR
HIGHER/. HOWEVER...FAIRLY CLOSE PROXIMITY OF A STG SRN CANADIAN JET
MAY STILL KEEP CONVECTION ACTIVE. EVEN IF WE DONT HAVE A HEAT WAVE
NEXT WEEK...90 PLUS IS A HIGH LIKELIHOOD FOR AT LEAST 1 OR 2 DAYS

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
TODAY...EXPECT EARLY MORNING MVFR-IFR IN LOW CLOUDS AND PATCHY FOG
TO DISSIPATE BY MID MORNING. EXPECT MAINLY VFR...THOUGH SOME SPOTS
WILL LOWER TO MVFR-IFR CIGS-VSBYS IN SCATTERED SHOWERS/TSTMS.

TONIGHT...MVFR-IFR IN LEFTOVER CONVECTION...OTHERWISE MAINLY VFR.
MAY HAVE LOCAL MVFR CIGS/VSBYS IN PATCHY FOG...MAINLY IN THE VALLEYS
AFTER 03Z OR SO.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...VFR WITH POSSIBLE SW WIND GUSTS TO 30 KTS IN A HOT AIRMASS
THEN A LINE OF SCT TO BKN STG OR SVR TSTMS LATE IN THE DAY OR EVE
WITH BRIEF MVFR CONDS. AIR TRAVEL SLOWED BECAUSE OF AFTN/EVE STG
TSTMS BOS WESTWARD.

FRI AND SAT...IFR CONDS MAY DEVELOP VCNTY AND N OF THE FRONTAL
BOUNDARY. UNSURE ABOUT FRI BUT MORE CERTAIN FOR SATURDAY.

SUNDAY...VFR LIKELY BUT A CHANCE OF MVFR OR IFR CONDITIONS EXISTS...
ESP SUN NIGHT...DEPENDING ON FRONTAL PLACEMENT AND ANY ASSOCIATED
SHOWERS AND TSTMS. THE IFR COULD DEVELOP SIMPLY ON RETURN FLOW OF
HUMID AIRMASS.

&&

.MARINE...
APPEARS THAT THE S-SW SWELLS ARE FINALLY SUBSIDING...THOUGH STILL
NOTING A FEW BUOYS STILL AROUND 5 FEET. HAVE KEPT THE SMALL CRAFT
GOING FOR THE WATERS FROM NANTUCKET TO MONTAUK THROUGH TODAY.

MODELS OVERFORECASTED THE SWELL HEIGHT FOR TODAY INTO THE WATERS BY
1-2 FEET. BASED ON THIS...ALONG WITH CONTINUED DOWNWARD TREND OF THE
SWELLS FROM THE BUOYS...WILL NOT BE ISSUING HIGH SURF ADVISORY FOR
THE S FACING BEACHES. GUIDANCE GAVE MODERATE RISK FOR NANTUCKET AND
MARTHAS VINEYARD...SO WILL STILL MONITOR IN CASE SWELLS CAUSE A
PROBLEM THERE.

WINDS WILL REMAIN FROM THE S AND SW WITH SOME GUSTS UP TO 20 KTS
POSSIBLE ON THE SOUTHERN WATERS TONIGHT. MAY ALSO SEE SOME GUSTS TO
20 KTS THIS AFTERNOON WITH ANY CONVECTION THAT MAY REACH THE WATERS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

SMALL CRAFT CONDITIONS SOLID FOR THURSDAY...CONCEIVABLE A FEW NEAR
SHORE GUSTS TO LOW GALE FORCE IN THE AFTERNOON. NO SCA ISSUANCE ATTM
DUE TO CURRENT SCA SEGMENTS WHICH SOON ENDS. SCA SEAS WILL LIKELY
LINGER FRI AND POSSIBLY SAT.

SUNDAY...TRANQUIL...

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...EVT/RLG
SHORT TERM...EVT
LONG TERM...DRAG
AVIATION...DRAG/EVT
MARINE...DRAG/EVT
Hazardous weather outlook, Jul 2, 5:39 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
539 AM EDT WED JUL 2 2008

CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-030945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
539 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS TO
45 MPH THIS AFTERNOON...ESPECIALLY FROM NORTH CENTRAL CONNECTICUT
THROUGH CENTRAL AND NORTHEAST MASSACHUSETTS INTO SOUTH CENTRAL NEW
HAMPSHIRE.

SEVERAL STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS LATE THURSDAY ARE LIKELY TO BE SEVERE WITH DAMAGING
WEST TO NORTHWEST GUSTS...MAINLY THE INTERIOR.

THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS
WHEN THUNDERSTORMS WILL OCCUR BUT TIMING IS UNCERTAIN.

AIR QUALITY MAY DETERIORATE NEXT WEEK AS IT BECOMES HOT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND AGAIN
THURSDAY AFTERNOON.

ANZ230>237-250-254-255-030945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
539 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG EARLY TODAY MAY BE LOCALLY DENSE ACROSS THE SOUTHERN COASTAL
WATERS BUT NOT AS BAD AS YESTERDAY.

THUNDERSTORMS WITH WEST TO SOUTHWEST WIND GUSTS TO 35 KNOTS AND HAIL
ARE EXPECTED FROM THE SCITUATE MASSACHUSETTS REGION NORTHWARD
THROUGH BOSTON HARBOR TO THE MOUTH OF THE MERRIMACK RIVER THIS
AFTERNOON.

THUNDERSTORMS ARE POSSIBLE SOUTHEAST OF NANTUCKET EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A LOW PROBABILITY OF MARGINAL GALE FORCE SOUTHWEST WIND
GUSTS IN THE HOT THURSDAY AFTERNOON AIRMASS NEAR THE SHORE FROM CAPE
COD UP TO BOSTON AND GLOUCESTER.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY
ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MAZ020-021-023-024-RIZ006>008-030945-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
539 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED.

PATCHY FOG MAY BE LOCALLY DENSE EARLY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN EVEN HIGHER RISK OF DANGEROUS RIP CURRENTS ALONG THE
OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED
BOTH WEDNESDAY AND ESPECIALLY THURSDAY. A HIGH SURF ADVISORY MAY BE
NEEDED.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED .

DRAG

In the hours before

Local storm report, Jul 2, 1:08 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
108 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             MEDWAY                  42.13N 71.40W
07/02/2008  E0.75 INCH       NORFOLK            MA   PUBLIC

1216 PM     HAIL             WELLESLEY               42.30N 71.29W
07/02/2008  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

1242 PM     TSTM WND DMG     CAMBRIDGE               42.38N 71.12W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE BRANCHES DOWN AND 1.00 HAIL

1242 PM     HAIL             BELMONT                 42.40N 71.17W
07/02/2008  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1242 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET

1250 PM     HAIL             CAMBRIDGE               42.38N 71.12W
07/02/2008  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1254 PM     HAIL             ARLINGTON               42.42N 71.16W
07/02/2008  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

&&
Local storm report, Jul 2, 1:39 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             MEDWAY                  42.13N 71.40W
07/02/2008  E0.75 INCH       NORFOLK            MA   PUBLIC

1216 PM     HAIL             WELLESLEY               42.30N 71.29W
07/02/2008  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

1242 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET

1242 PM     TSTM WND DMG     CAMBRIDGE               42.38N 71.12W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE BRANCHES DOWN AND 1.00 HAIL

1242 PM     HAIL             BELMONT                 42.40N 71.17W
07/02/2008  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1250 PM     HAIL             CAMBRIDGE               42.38N 71.12W
07/02/2008  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1254 PM     HAIL             ARLINGTON               42.42N 71.16W
07/02/2008  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0107 PM     HAIL             CLINTON                 42.42N 71.69W
07/02/2008  E0.75 INCH       WORCESTER          MA   BROADCAST MEDIA

0123 PM     TSTM WND DMG     CAMBRIDGE               42.38N 71.12W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE LIMBS AND POWER OUTAGE ON RINDGE AND DUDLEY STREETS

&&
Special weather statement, Jul 2, 2:43 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT WED JUL 2 2008

MAZ013>016-019-021915-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-WESTERN NORFOLK MA-
243 PM EDT WED JUL 2 2008

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER NORWOOD...OR ABOUT 11 MILES NORTHEAST OF
FRANKLIN...MOVING NORTHEAST AT 18 MPH.

THE THUNDERSTORM WILL BE NEAR...WESTWOOD AND CANTON BY 250 PM EDT...
DEDHAM AND WEST ROXBURY BY 300 PM EDT...MILTON AND MATTAPAN BY 310 PM
EDT...QUINCY AND BOSTON BY 320 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Jul 2, 3:06 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT WED JUL 2 2008

RIZ006-007-021930-
NEWPORT RI-WASHINGTON RI-
306 PM EDT WED JUL 2 2008

AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 4 MILES WEST OF HOPKINTON...OR ABOUT 10 MILES NORTHEAST OF
MYSTIC...MOVING EAST AT 34 MPH.

THE THUNDERSTORM SHOULD BE NEAR...RICHMOND AND CHARLESTOWN BY 320 PM
EDT...SOUTH KINGSTOWN AND KINGSTON BY 330 PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

BELK
Local storm report, Jul 2, 3:25 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             MEDWAY                  42.13N 71.40W
07/02/2008  E0.75 INCH       NORFOLK            MA   PUBLIC

1216 PM     HAIL             WELLESLEY               42.30N 71.29W
07/02/2008  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

1220 PM     LIGHTNING        SHERBORN                42.23N 71.37W
07/02/2008                   MIDDLESEX          MA   CO-OP OBSERVER

            MULTIPLE BUILDING STRUCK BY LIGHTNING ON WASHINGTON ST
            INCLUDING A CHURCH AND THE TOWN HALL/POLICE STATION
            CAUSING FIRE AND POLICE RADIOS TO BE KNOCKED OUT

1223 PM     TSTM WND DMG     CAMBRIDGE               42.38N 71.12W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            TREE DOWN AND POWER OUTAGE ON MONTGOMERY ST

1235 PM     TSTM WND DMG     SHERBORN                42.23N 71.37W
07/02/2008                   MIDDLESEX          MA   FIRE DEPT/RESCUE

            TREE DOWN NEAR 53 LAKE ST AND BLOCKING ROAD

1242 PM     TSTM WND DMG     CAMBRIDGE               42.38N 71.12W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE BRANCHES DOWN AND 1.00 HAIL

1242 PM     HAIL             BELMONT                 42.40N 71.17W
07/02/2008  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1242 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET

1250 PM     HAIL             CAMBRIDGE               42.38N 71.12W
07/02/2008  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1252 PM     HAIL             SOMERVILLE              42.39N 71.10W
07/02/2008  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

             ON THE WATERHOUSE ST

1254 PM     HAIL             ARLINGTON               42.42N 71.16W
07/02/2008  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

1255 PM     HAIL             LANCASTER               42.45N 71.67W
07/02/2008  E0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0104 PM     HAIL             LANCASTER               42.45N 71.67W
07/02/2008  E0.88 INCH       WORCESTER          MA   PUBLIC

0105 PM     HAIL             WOBURN                  42.49N 71.16W
07/02/2008  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0105 PM     HAIL             WESTBOROUGH             42.27N 71.62W
07/02/2008  E1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0107 PM     HAIL             CLINTON                 42.42N 71.69W
07/02/2008  E0.75 INCH       WORCESTER          MA   BROADCAST MEDIA

0123 PM     TSTM WND DMG     CAMBRIDGE               42.38N 71.12W
07/02/2008                   MIDDLESEX          MA   TRAINED SPOTTER

            LARGE LIMBS AND POWER OUTAGE ON RINDGE AND DUDLEY STREETS

0131 PM     TSTM WND DMG     BEVERLY                 42.56N 70.84W
07/02/2008                   ESSEX              MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON PENNET ST AND 0.75 INCH HAIL

0131 PM     TSTM WND DMG     WESTFORD                42.58N 71.43W
07/02/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON CAR ON HOWARD RD

0235 PM     HAIL             PROVIDENCE              41.82N 71.42W
07/02/2008  E0.75 INCH       PROVIDENCE         RI   NWS EMPLOYEE

0237 PM     HAIL             LINCOLN                 41.92N 71.47W
07/02/2008  E0.88 INCH       PROVIDENCE         RI   NWS EMPLOYEE

&&
Special weather statement, Jul 2, 4:00 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 2 2008

MAZ004-005-026-NHZ012-015-022030-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL
HILLSBOROUGH NH-
400 PM EDT WED JUL 2 2008

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHWEST OF TOWNSEND...OR ABOUT 8 MILES
NORTHEAST OF FITCHBURG...MOVING NORTHEAST AT 17 MPH.

THE THUNDERSTORM WILL BE NEAR...BROOKLINE BY 410 PM EDT...HOLLIS AND
PEPPERELL BY 420 PM EDT...HOLLIS AND NASHUA BY 430 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningBOXHillsborough51 min
Jul 1, 8:05 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester21 min
Jul 1, 8:24 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester29 min
Jul 1, 8:49 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk41 min
Jul 2, 12:13 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester47 min
Jul 2, 12:55 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk50 min
Jul 2, 12:57 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester48 min
Jul 2, 1:00 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester45 min
Jul 2, 1:19 PM EDTSpecial Marine WarningBOX86 min
Jul 2, 1:29 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex93 min
Jul 2, 2:14 PM EDTSevere Thunderstorm WarningBOXBristol, Worcester31 min
Jul 2, 2:34 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk41 min
Jul 2, 2:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk40 min
Jul 2, 3:18 PM EDTSpecial Marine WarningBOX57 min
Jul 2, 3:25 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk24 min
Jul 2, 4:02 PM EDTSpecial Marine WarningBOX58 min
Jul 2, 4:55 PM EDTSpecial Marine WarningBOX27 min
Jul 2, 6:03 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester40 min
Jul 2, 6:14 PM EDTSevere Thunderstorm WarningBOXNorfolk16 min
Jul 2, 6:17 PM EDTSpecial Marine WarningBOX58 min
Jul 2, 7:07 PM EDTSpecial Marine WarningBOX15 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.